Friday, November 14, 2008

Pity rant

It has been a tough week, a tough two months.

This week I learned the school district is making some changes, just the wrong ones. I learned that my son has to go to the school seven miles away for six years, that he won't be coming back to the school one mile away at all, like I'd been led to believe with school announcements two years ago.

I need to calculate how long it takes to ride over 14 miles a day for six years, versus two. Simple put, it is seven times longer.

Buses are the bastions of the infidels.

This stuff has skewered me to the soul and it will take a long to get over how angry I am at the school board once again. We go through this about every other year. I feel powerless.

Some stuff has happened over the last two months that has shaken me artistically.

I go to two doctors tomorrow - my thyroid/gyn and my psychiatrist. It's not a moment too soon. My thyroid medicine is not doing the trick; look at my broken out body and see that. My new, timed-release ADD med did alright for a few days, but I'm afraid it's what is crashing me. I only started it last week, beginning with one. After a few days, I went up to two, the recommended dosage. I began feeling really good, being jovial and chatty, too chatty perhaps, but happy. The previous med I'd taken made me edgy and anxious and saying all the wrong things, so I was liking the new. On this new one, I felt good, hypomanic even, the lovely productive time that comes before crazy mania, which I do not get. I asked my therapist Wednesday if she thought it was hypomania, but she said to relax and enjoy it. Strange, b/c for all the focus it was supposed to provide, I was completely unproductive. And my mind was prone to racing.

Of course there will be no answers tomorrow. I have no faith. And the stimulation of the thyroid meds already made my hands shake. Adding an amphetamine doesn't help.

I am sick of being sick somehow and having so many confounding factors.

I'm tired of hating on myself and feeling justified when I do it. I don't want to get into how bad it is.

There's so much more, but I'll stop here.

Suffice it to say that I am prickly and depressed.

I guess the good (but scary) news is J and I going to visit Lyd for Thgvg in CA. If you'll recall, she and I are great friends by phone and email, the but second time I saw her, she came here w/out money, acted the fool, etc. A good while after that, we renewed our friendship and I care for her like I did; I fear seeing her and being turned off.

This is one of those positive life circumstances that is too stressful.

I am maxed out.

10 comments:

Gianna said...

I'm sorry Cricket, sounds really sucky...

I found stimulants to be really bad after a honeymoon period...of course they make you feel good for a while...that's the same reason junkies take the stuff...

anyway...I hope they either smooth out and help you out or it becomes clear they're not helping you out...I ended up getting real unstable on them after a couple of months and it was hard to let go because the honeymoon period was so nice...

I hate to hear you're feeling really bad in ways you don't want to talk about...feel free to shoot me an email if you need to talk about crap you don't want to mention on the blog....really...I'd be happy to talk to you and support you in any way I can...

you are in my thoughts.

Cricket said...

Thanks, Gianna. I appreciate your perspective. Nothing is easy.

I don't know why this post says Friday, b/c I posted it last night. Afterward, my father called and said he has a heart cath today with a potential bypass after.

You know how stress is cumulative??

Gianna said...

oh...gosh...I went through all that with my father a couple of years ago now...he's recovered nicely in spite of having all sorts of high risk...

I actually don't remember off hand your talking about your father too much so I'm not sure how scary this is for you....of course it's always difficult dealing with sick parents, but it is harder for some people than others...

I hope you can find hope and support from someone around you...

I took care of my dad for two weeks on my own because none of my siblings had the time...too busy at their very important jobs...be careful and make sure you get support in any way you can...

Churlita said...

Ugh. I'm sorry you're going through so much right now. Depression seems to be going around the blogosphere lately.

It will be interesting to see how things go with Lyd. I had a long-distance guy who would seem totally fine over the phone, but then when I saw him in person, especially after we had some physical contact, he would act all weird and suffocating.

Aunt Becky said...

What IS it with everyone these days? I feel exactly the same way, and I don't know why.

Here's to hoping that things improve for us all.

laura b. said...

It must be especially difficult juggling different meds. I hope your doctors are able to work out a reasonable solution.
I'm sorry too, to hear about the situation with J's school. That sounds quite infuriating to me.
Maybe since you now know how Lyd tends to behave in person it will be a less unnerving visit than when she came to you.

Bridge said...

Hmmm...

Thyroid problems do cause depression. I know when my meds are wrong I either get really bitchy (too high) or really depressed (too low). I actually prefer the bitchy state because I can lose weight.

I've had this problem now for 18 years. /sigh About every 3 months I go through a cycle as well. Thankfully I know what it is and can self adjust my meds to a point.

I wish you luck with it. I know you need it.

Tara said...

I really wish you luck on the two doc visits, and I'm so sorry you've been going through so much crap for two long months. I hope things start looking up for you. Until then, vent away! Go for it!

That stupid thyroid, I'm tellin' ya. What an irritating, moody little gland. I have thyroid issues too, but usually it's under control. Had a blood test on Thursday just to check the level, so I'm waiting to hear back from the doc to see if I change my med or stay the same. I hope to stay the same.

Val said...

Tis the season [for depression flare-ups it seems]...
Exercise, exercise, exercise has been the panacea for me - on days I don't get to the gym, I can literally feel my mood sinking. I may set myself up a basking lamp just like Z's new pet lizard ;-)!

Donna said...

I'm sorry you find yourself in a bad spot, I've been there for so long I fear I am now so used to it I don't know how to step into something better. I hope you can find something and someone to make things brighter.